Blepharospasm: an uncommon adverse effect caused by long-term administration of olanzapine.
Аннотация
BACKGROUND
Blepharospasm is one of the components of drug-induced Meige's syndrome which is reported to be caused by typical antipsychotics. Reports of blepharospasm or Meige's syndrome caused by atypical antipsychotics are rare.
CASE: A 30-year-old female patient presented to psychiatry out patient department (OPD) with chief complaints of inability to keep her eyes open for long and excessive blinking for 2 months, irritation of eyes, watery discharge from eyes and photophobia for last 1 month. The patient had been taking olanzapine 10 mg, sertraline 100 mg and divalproex sodium 500 mg per orally on once a day basis for the management of major depressive disorder with psychotic features for last 6 months. Routine blood analysis, thyroid function, EEG, MRI, lipid profile did not reveal any abnormality. Ocular examination was also within normal limits. Olanzapine was suspected as a culprit for the above symptoms of patient, so it was replaced with quetiapine 25 mg/day. Patient showed partial recovery of symptoms within 1 week and complete recovery within 2 months of stopping olanzapine. Causality of olanzapine-induced blepharospasm as per WHO-UMC scale was probable.
CONCLUSIONS
Olanzapine (atypical antipsychotics) should also be kept in the list of suspected drugs causing blepharospasm in psychotic patients on treatment although further similar evidences from observational studies and/or reports are needed to establish the causal relationship.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.